Alert archive / Florida / Wind Chill Advisories in 2012
Wind Chill Advisory 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this wind chill advisory at Jan 2, 2012, 4:50 AM EST for 6 counties in Florida. It took effect at Jan 3, 2012, 1:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2012, 4:50 AM EST (09:50 UTC)
- In effect from
- Jan 3, 2012, 1:00 AM EST
- Expired
- Jan 3, 2012, 10:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
725 WWUS42 KTBW 020950 WSWTBW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 450 AM EST MON JAN 2 2012 ...STRONG COLD FRONT WILL PRODUCE FREEZING TEMPERATURES AND VERY LOW WIND CHILL READINGS TUESDAY AND WEDNESDAY... .A STRONG COLD FRONT WILL SWEEP SOUTH THROUGH THE REGION THROUGH THE MORNING HOURS. IN THE WAKE OF THIS FRONT A STRONG AND GUSTY NORTHERLY WIND FLOW WILL USHER IN A MUCH COLDER AND DRIER AIR MASS INTO THE REGION. THE MUCH COLDER AND DRIER AIR MASS WILL CAUSE TEMPERATURES TO PLUMMET AFTER SUNSET TONIGHT WITH WIDESPREAD SUB- FREEZING TEMPERATURES LIKELY ACROSS THE NATURE COAST TUESDAY MORNING. TEMPERATURES WILL BE SLIGHTLY WARMER FURTHER SOUTH HOWEVER THE COMBINATION OF COLD TEMPERATURES IN THE 30S AND 40S AND GUSTY NORTH WINDS WILL PROVIDE HAZARDOUS WIND CHILL VALUES IF PRECAUTIONS ARE NOT TAKEN. FLZ039-042-043-048>052-055>057-060>062-065-022200- /O.NEW.KTBW.WC.Y.0001.120103T0600Z-120103T1500Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL... NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG... BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON... WAUCHULA...SEBRING...AVON PARK...NORTH PORT...SARASOTA...VENICE... ARCADIA...PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS 450 AM EST MON JAN 2 2012 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY. * WIND CHILL VALUES...15 TO 25 DEGREES NORTH OF INTERSTATE 4 AND 25 TO 35 DEGREES SOUTH OF THE INTERSTATE EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 35 OR LOWER...EXCEPT 25 OR LOWER ACROSS THE NATURE COAST AND SUMTER COUNTY. RESIDENTS VENTURING OUT SHOULD DRESS WARMLY. SEVERAL LAYERS OF CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET. && $$ MJG
1 follow-up statement
627 WWUS42 KTBW 022004 WSWTBW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 304 PM EST MON JAN 2 2012 ...STRONG CANADIAN HIGH PRESSURE BUILDING INTO THE REGION WILL PRODUCE FREEZING TEMPERATURES AND VERY LOW WIND CHILL READINGS TONIGHT THROUGH TUESDAY MORNING... .A STRONG AND GUSTY NORTHERLY WIND FLOW WILL USHER IN A MUCH COLDER AND DRIER AIR MASS INTO THE REGION TONIGHT. THE MUCH COLDER AND DRIER AIR MASS WILL CAUSE TEMPERATURES TO PLUMMET AFTER SUNSET TONIGHT WITH WIDESPREAD SUB-FREEZING TEMPERATURES LIKELY ACROSS THE NATURE COAST BY EARLY TUESDAY MORNING...WITH TEMPERATURES FALLING INTO THE 30S OVER CENTRAL AND SOUTHERN INTERIOR LOCATIONS. THE COMBINATION OF COLD TEMPERATURES AND GUSTY WINDS WILL PRODUCE LOW WIND CHILL VALUES ACROSS THE REGION LATE TONIGHT THROUGH TUESDAY MORNING. FLZ039-042-043-048>052-055>057-060>062-065-031500- /O.CON.KTBW.WC.Y.0001.120103T0600Z-120103T1500Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL... NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG... BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON... WAUCHULA...SEBRING...AVON PARK...NORTH PORT...SARASOTA...VENICE... ARCADIA...PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS 304 PM EST MON JAN 2 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY... * WIND CHILL VALUES...15 TO 25 DEGREES ARE EXPECTED NORTH OF INTERSTATE 4 AND 25 TO 35 DEGREES SOUTH OF THE INTERSTATE LATE TONIGHT AND EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 35 OR LOWER...EXCEPT 25 OR LOWER ACROSS THE NATURE COAST AND SUMTER COUNTY. RESIDENTS VENTURING OUT TONIGHT AND EARLY TUESDAY MORNING SHOULD DRESS WARMLY. SEVERAL LAYERS OF CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET. DRESS CHILDREN IN SEVERAL LAYERS OF WARM CLOTHING BEFORE SENDING THEM OFF TO SCHOOL TUESDAY MORNING. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 2, 3:45 AM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jan 2, 3:45 AM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
345 AM EST MON JAN 2 2012
...MAJOR COLD OUTBREAK AND FREEZING TEMPERATURES THIS WEEK...
.SHORT TERM (TODAY THROUGH WEDNESDAY)...
APPARENTLY THERE IS JUST ENOUGH LOW LEVEL MOISTURE POOLED ALONG A
STRONG COLD FRONT MOVING INTO NRN AREAS ATTM AND MOISTURE
CONVERGENCE TO SUPPORT A NARROW BAND OF SHOWERS ALONG THE
BOUNDARY. BASED ON RADAR TRENDS AND NAM/RUC PROGS OF THIS TO
CONTINUE HAVE THROWN MOS POPS OUT THE WINDOW AND AM SHOWING ISOLD
TO SCT POPS ACROSS THE REGION SOUTH OF THE CURRENT LINE THROUGH
THIS MORNING WITH HIGHEST POPS ACROSS THE GULF WATERS AND COASTAL
COS...THEN TAPERING DOWN INLAND. THE INITIAL COLD FRONT WILL BE
THROUGH THE REGION BY NOON TODAY...BUT THE MORE SIGNIFICANT BLAST
COLD COLD AIR AND STRONG CAA WILL ARRIVE OVERNIGHT AS H85 TEMPS
PLUMMET TO BELOW FREEZING FOR THE NRN 2/3RDS OF THE CWA AND
BRIEFLY REACH -8 TO -10 DEG C ACROSS NRN FL. THIS IS ALL IN
RESPONSE TO EXTREMELY AMPLIFIED TROUGH THAT WILL SLOWLY PUSH OFF
THE US EAST COAST THROUGH TUE. IMPACTS FROM THIS STRONG FRONT WILL
INCLUDE STRONG SCA CONDITIONS W/ GALE GUSTS AT THE PEAK TONIGHT
AND AN ELEVATED WILD FIRE WEATHER RISK DUE TO LOW RH AND GUSTY
WINDS TODAY AND TUE. OF COURSE THE BIG STORY THOUGH WILL BE THE
COLD TEMPS. FREEZING ARE EXPECTED TONIGHT ACROSS NRN AREAS AND A
WIDESPREAD HARD FREEZE IS ANTICIPATED ON WED MORNING AS THE HIGH
SETTLES INTO NRN FL. TEMP FORECASTS NEAR THE COAST WILL BE
CHALLENGING GIVEN STRONG TEMP GRADIENT AND HIGHER WINDS ALONG THE
COAST. HIGHS TUE WILL ONLY BE IN THE 40S AND 50S AREA WIDE DESPITE
FULL SUNSHINE! TO ADD INSULT TO INJURY...WINDS WILL STAY UP AROUND
10 TO 15 MPH TUES MORNING AND THIS WILL PROVIDE WIND CHILL VALUES
OF 15 TO 30 DEG ACROSS THE REGION AROUND SUNRISE. THIS OF COURSE IS ALL
LEADING TO A PLETHORA OF WATCHES...WARNING AND ADVISORIES THAT ARE
SUMMARIZED BELOW.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)...
THE PERIOD BEGINS WITH LARGE SCALE UPPER TROUGHING OVER THE EASTERN
U.S. WHILE RIDGING REACHES OVER THE WESTERN STATES WITH A SHORT WAVE
TROUGH ALOFT THE SOUTHERN PLAINS OR WESTERN GULF COAST. THE TROUGHING
SLIDES OFFSHORE THU AND CONTINUES EAST AS THE RIDGING MOVES INTO THE
NATIONS MID-SECTION AND FLATTENS WITH THE SHORT WAVE TROUGH TRACKING
ALONG THE GULF COAST. THE SHORT WAVE TROUGH REACHES THE AREA
SAT...EARLY WITH THE GFS AND LATER WITH THE ECMWF...AND SLIDES EAST
SUN AS A LONG WAVE TROUGH MOVES INTO THE WESTERN U.S OR THE PLAINS.
SURFACE HIGH PRESSURE INITIALLY OVER THE GULF CROSSES FL TO THE
ATLANTIC SAT...RIDGING BACK TO THE GULF SUN.
THE MAIN CONCERN WILL BE THE COOL/COLD AND DRY AIR FOR THE BEGINNING
OF THE PERIOD. NORTHERN LOCATIONS WILL APPROACH OR REACH FREEZING WED
NIGHT. AFTER THAT THE AIRMASS SLOWLY MODERATES WITH TEMPERATURES
WARMING TO JUST ABOVE NORMAL BY SUN. WILL MAINTAIN A DRY FORECAST
THROUGH THE PERIOD ALTHOUGH THE GFS WOULD SUGGEST SOME LOW POPS
SUN WITH A BOUNDARY COMING IN FROM THE WEST. THE ECMWF DOES NOT
SUPPORT THIS AND SINCE THIS IS LAST DAY OF THE FORECAST I WILL
FAVOR THE DRIER SOLUTION.
&&
.AVIATION...
WILL MAINTAIN VFR ALTHOUGH INLAND AND SOUTH COULD SEE SOME BR THIS
MORNING. THERE IS A NARROW BAND OF RAIN/SHOWERS WITH THE APPROACHING
FRONT AND COULD RESULT IN VCSH BUT WILL LEAVE OUT OF TAF FOR NOW.
WINDS SHIFT TO NW AND NORTH AND BECOME GUSTY BEHIND THE FRONT.
&&
.FIRE WEATHER...
RH VALUES AND DURATIONS WILL CERTAINLY REACH RFW CRITERIA ACROSS
NRN COS TODAY AND ALL COS ON TUES WITH WINDS NEAR THE 15 MPH
CRITERIA EACH DAY AS WELL...HOWEVER ERC VALUES REMAIN BELOW 30 AND
THEREFORE PRECLUDES ISSUANCE OF RFW. THEREFORE REPLACE THE FIRE
WEATHER WATCH WITH A FIRE DANGER STATEMENT RATHER THAN A RFW IN
ORDER TO MENTIONED AN ELEVATED BUT NOT CRITICAL WILD FIRE THREAT.
&&
.MARINE...
WINDS WILL INCREASE TO SCA LEVELS TODAY BEHIND THE COLD
FRONT...POSSIBLY ON MARGINAL SIDE IN THE BAYS...BUT WILL LET IT
RIDE. THE BIGGER PUSH WILL ARRIVE TONIGHT AND EXPECT STRONG SCAS
TO DEVELOP WITH SUSTAINED WINDS FALLING SLIGHTLY SHORT OF GALE
FORCE. SOME GUSTS TO GALE FORCE ARE EXPECTED BETWEEN MIDNIGHT AND
NOON WHEN THE PEAK OF THE WIND EVENT OCCURS. SCAS WILL CONTINUE
THROUGH TUE BEFORE FINALLY DECREASING AS THE HIGH CENTER
APPROACHES FROM THE NW.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 65 41 51 29 / 10 0 0 0
FMY 71 42 56 30 / 40 0 0 0
GIF 64 35 49 30 / 10 0 0 0
SRQ 67 45 55 32 / 40 0 0 0
BKV 64 30 48 20 / 5 0 0 0
SPG 65 46 54 36 / 20 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM 3 AM TO 9 AM EST TUESDAY FOR LEVY.
HARD FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.
WIND CHILL ADVISORY FROM 1 AM TO 10 AM EST TUESDAY FOR
CHARLOTTE- CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH- LEE- LEVY- MANATEE-PASCO-PINELLAS-POLK-
SARASOTA-SUMTER.
FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR LEE-PINELLAS.
FREEZE WARNING FROM 3 AM TO 9 AM EST TUESDAY FOR CITRUS-HERNANDO-
SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 7 PM EST TUESDAY FOR ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE
RIVER OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM EST TUESDAY FOR BONITA BEACH TO
ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO 60
NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-TAMPA BAY WATERS-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...88/GITTINGER
LONG TERM/AVIATION...09/RUDEHazardous weather outlook, Jan 1, 5:52 AM EST, 22 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 552 AM EST SUN JAN 1 2012 FLZ039-042-043-048>052-055>057-060>062-065-012300- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 552 AM EST SUN JAN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...DENSE FOG/SMOKE IMPACT... AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO 1/4 MILE OR LESS ARE TIMES THIS MORNING AND A DENSE FOG ADVISORY IS IN EFFECT FOR A PORTION OF WEST CENTRAL FLORIDA. THE FOG WILL BE MOST WIDESPREAD NORTH OF INTERSTATE 4...AND WILL BE ESPECIALLY WIDESPREAD AND DENSE ALONG THE NATURE COAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...EXCESSIVE COLD IMPACT... A STRONG COLD FRONT WILL BRING A NOTABLE DROP IN TEMPERATURES THIS WEEK. MUCH OF THE AREA NORTH OF TAMPA WILL EXPERIENCE A FREEZE MONDAY MORNING WITH PATCHY FREEZING CONDITIONS FURTHER SOUTH. A HARD FREEZE IS ANTICIPATED ACROSS THE NATURE COAST WEDNESDAY MORNING WITH WIDESPREAD FREEZING TEMPERATURES DIPPING ALL THE WAY TO AREAS WEST OF LAKE OKEECHOBEE. WIND CHILL VALUES WILL DIP INTO THE 20S FOR MOST OF THE AREA TUESDAY MORNING WITH TEENS IN THE FAR NORTH AND WIND CHILL ADVISORIES MAY BE REQUIRED. ...FIRE WEATHER IMPACT... COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY NORTHWEST WINDS WILL PROVIDE ELEVATED TO CRITICAL WILD FIRE THREAT ACROSS THE REGION MONDAY INTO TUESDAY. A FIRE WEATHER WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GMZ830-850-853-856-870-873-876-012300- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 552 AM EST SUN JAN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...WIND AND SEA IMPACT... STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF A STRONG COLD FRONT ON MONDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GITTINGER
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 5:20 AM EST | Freeze Watch | TBW | Pinellas | 24 hr |
| Jan 2, 5:20 AM EST | Freeze Warning | TBW | Sumter | 24 hr |
| Jan 2, 5:20 AM EST | Hard Freeze Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 24 hr |
| Jan 2, 5:20 AM EST | Hard Freeze Warning | TBW | 24 hr | |
| Jan 2, 12:17 PM EST | Red Flag Warning | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 31 hr |
Nearby
Wind Chill Advisories in Florida, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.